Alert archive / Maine / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Gray, ME

August 3, 2007Oxford County, Maine; Coos County, New Hampshire

NWS Gray, ME issued this flash flood warning at Aug 3, 2007, 11:09 PM EDT for Oxford County, Maine; Coos County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 11:09 PM EDT (03:09 UTC)
Expired
Aug 4, 2007, 2:00 AM EDT
In force
3 hr
Issued by
NWS Gray, ME
Area
Whole counties

Counties Oxford County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 3.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2052 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KGYX 040310
FFWGYX
MEC007-017-NHC007-040600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1109 PM EDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
  CENTRAL FRANKLIN COUNTY IN WESTERN MAINE...
  NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 200 AM EDT

* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
POSSIBLE FLASH FLOODING FROM DIXVILLE NOTCH TO WILSONS MILLS...AND 
EAST TO REDINGTON AND RANGELEY.

SOME OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CARRABASSETT VALLEY AND KINGFIELD.  SOME CREEKS AND STREAMS IN THE 
WATCH AREA INCLUDE BUT ARE NOT LIMITED TO WEST BRANCH...ABBOT BROOK 
AND BOG BROOK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS...STREAMS AND ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4512 7140 4512 7021 4494 7013 4491 7016
      4486 7013 4485 7010 4484 7012 4481 7157
TIME...MOT...LOC 0306Z 253DEG 35KT 4508 7046

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:45 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 3, 9:45 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
945 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
TONIGHT AND OFF THE COAST SATURDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY. A WARM FRONT WILL
APPROACH THE FORECAST AREA FROM THE SOUTHWEST MONDAY AND WILL MOVE
THROUGH MONDAY NIGHT. A TRAILING COLD FRONT WILL MOVE THROUGH ON
TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE AREA
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SVR TSTM WATCH NUMBER 560 WILL END AT 10 PM THIS EVENING. RADAR
MOSAIC SHOWS ISOLD STRONG TO SVR TSTMS CONTINUING OVER PORTIONS OF THE
FA IN ADVANCE OF AN APPROACHING SFC CDFNT. THE TSTMS SHOULD WEAKEN
OVER THE NEXT COUPLE OF HOURS.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM SATURDAY/...
THE TSTMS WILL WEAKEN AND DIE OUT OVERNIGHT...LEAVING JUST SCT
SHRA LATER TNGT. THE CDFNT WILL SLOWLY MOVE SE ACROSS THE FA TNGT
AND OFF THE COAST ON SATURDAY. IT WILL TAKE A GOOD PART OF THE DAY
SATURDAY TO BRING IN LESS HUMID WX AND COOLER TEMPS ALOFT. THUS
SFC TEMPS COULD HIT 90 DEGREES IN MANY SRN AREAS WHILE NRN AND MTS
ZONES WILL BE ABLE TO COOL OFF SOME. DRY WX IS EXPECTED SATURDAY
THOUGH SOME CLOUDS MAY LINGER AS INDICATED BY MODEL RH FCST. THERE
WILL BE SOME F AROUND LATE TNGT DUE TO ANY RAINFALL SATURATING LO
LVLS AS WINDS DROP OFF.

GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE WITH SOME SUPPORT
FROM THE NAM AND MET MOS GUIDANCE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE HIGH PRESSURE AREA BUILDING IN FOR SATURDAY NIGHT AND SUNDAY
WILL BRING DRIER CONDITIONS WITH MOSTLY CLEAR SKIES. CLOUD COVER
SHOULD INCREASE ON MONDAY AHEAD OF AN APPROACHING WARM FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL
SYSTEM ARE EXPECTED TO IMPACT THE FORECAST AREA MONDAY NIGHT AND
TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE FORECAST
AREA WEDNESDAY BRINGING ANOTHER ROUND OF SCATTERED SHOWERS. HIGH
PRESSURE SHOULD BUILD IN BEHIND THE LOW BRINGING FAIR WEATHER
THURSDAY AND FRIDAY.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /02Z FRIDAY THROUGH SATURDAY/...VFR CONDITIONS WILL
GIVE WAY TO AREAS OF F ESPECIALLY AT KLEB. A FEW SHRA WILL LINGER
OVERNIGHT AS THE SCT STG TO PSBLY SVR TSTMS DIE OUT BY MIDNIGHT
OR SO. THE F SHOULD LIFT QUICKLY SATURDAY BY 12Z OR 13Z WITH VFR
CONDS TO FOLLOW.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIR WEATHER WILL PREVAIL SATURDAY NIGHT THROUGH MONDAY. SCATTERED
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED
SHOWERS ARE POSSIBLE WEDNESDAY.

&&

.MARINE...
SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...WINDS AND SEAS WILL
REMAIN BLO SCA LVLS THRU SATURDAY THOUGH A FEW GUSTS MAY APPROACH
25 KTS FOR AWHILE OVERNIGHT AS BUOYS ALREADY REPORTING THIS.  SVR
TSTM POTENTIAL ENDS AROUND 10 PM THOUGH A FEW STG TSTMS COULD CONT
FOR A COUPLE MORE HOURS.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIR WEATHER IS EXPECTED SATURDAY NIGHT THROUGH MONDAY.  SCATTERED
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED
SHOWERS ARE POSSIBLE WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 3, 10:07 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1007 PM EDT FRI AUG 3 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-050215-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1007 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TONIGHT

THE SEVERE THUNDERSTORM WATCH EXPIRED AT 10 PM BUT SOME STRONG AND
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
EVENING/EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD CONTINUE THROUGH LATE THIS EVENING/EARLY
SATURDAY MORNING.

In the hours before

Special weather statement, Aug 3, 9:44 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
944 PM EDT FRI AUG 3 2007

MEZ008-013-040230-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
944 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1030 PM
EDT...

AT 944 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF RANGELEY...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
RANGELEY...DALLAS...REDINGTON...MADRID...SALEM AND KINGFIELD THROUGH
1030 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

DS
Special weather statement, Aug 3, 9:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
947 PM EDT FRI AUG 3 2007

MEZ024>028-040230-
COASTAL CUMBERLAND-COASTAL WALDO-KNOX-LINCOLN-SAGADAHOC-
947 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY...KNOX COUNTY...
SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 1030
PM EDT...

AT 947 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8
MILES WEST OF BLUE HILL TO ROCKLAND TO NEAR WISCASSET TO 9 MILES SOUTH
OF BATH...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND WESTPORT...WALDOBORO...UNION...
PHIPPSBURG...NORTHPORT...NOBLEBORO...NEW CASTLE...LINCOLNVILLE...HOPE
AND EDGECOMB THROUGH 1030 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

DS
Special weather statement, Aug 3, 10:04 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 PM EDT FRI AUG 3 2007

MEZ019-020-024>026-040245-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR
CUMBERLAND-LINCOLN-SAGADAHOC-
1004 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 1045 PM EDT...

AT 1004 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF POWNAL...OR
ABOUT 11 MILES WEST OF TOPSHAM...MOVING EAST AT 20 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RAYMOND...
POWNAL...NORTH YARMOUTH...NORTH WINDHAM...NEW GLOUCESTER...GRAY...
FREEPORT...LISBON FALLS...TOPSHAM AND BRUNSWICK THROUGH 1045 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DS
Special weather statement, Aug 3, 10:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1047 PM EDT FRI AUG 3 2007

MEZ021-022-040315-
INTERIOR WALDO-KENNEBEC-
1047 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND WALDO COUNTY
THROUGH 1115 PM EDT...

AT 1047 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF CLINTON...OR ABOUT 9
MILES NORTH OF FAIRFIELD...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CLINTON...BURNHAM AND
TROY THROUGH 1115 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MC
Local storm report, Aug 3, 10:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1050 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             FREEPORT                43.86N 70.10W
08/03/2007  E0.75 INCH       CUMBERLAND         ME   PUBLIC

&&

SJC
Special weather statement, Aug 3, 10:55 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1055 PM EDT FRI AUG 3 2007

MEZ008-040330-
NORTHERN FRANKLIN-
1055 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1130 PM
EDT...

AT 1055 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF CARRABASSETT
VALLEY...OR ABOUT 15 MILES SOUTHEAST OF EUSTIS...MOVING EAST AT 35
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
CARRABASSETT VALLEY AND KINGFIELD THROUGH 1130 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:11 PM EDTSpecial Marine WarningGYX64 min
Aug 3, 9:58 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc47 min
Aug 3, 9:59 PM EDTSpecial Marine WarningGYX61 min
Aug 3, 10:11 PM EDTSpecial Marine WarningGYX34 min
Aug 3, 10:19 PM EDTSevere Thunderstorm WarningGYXSomerset56 min
Aug 3, 10:23 PM EDTSpecial Marine WarningGYX67 min
Aug 3, 10:34 PM EDTSevere Thunderstorm WarningGYXCumberland, Sagadahoc30 min
Aug 3, 10:44 PM EDTSpecial Marine WarningGYX31 min
Aug 3, 10:58 PM EDTSpecial Marine WarningGYX62 min
Aug 3, 11:09 PM EDTFlash Flood WarningGYXFranklin, Oxford3 hr
Aug 3, 11:15 PM EDTSpecial Marine WarningGYX60 min
Aug 4, 1:39 PM EDTSevere Thunderstorm WarningGYXAndroscoggin36 min
Aug 4, 2:10 PM EDTSevere Thunderstorm WarningGYXKennebec50 min
Aug 4, 2:26 PM EDTSevere Thunderstorm WarningGYXSagadahoc49 min
Aug 4, 2:37 PM EDTSevere Thunderstorm WarningGYXLincoln38 min
Aug 3, 11:09 PM EDTFlash Flood WarningGYXCoos3 hr

Nearby

Flash Flood Warnings in Maine, 2007Flash Flood Warnings in New Hampshire, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.